Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 159, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 17, 2008, 7:35 PM CDT for Parmer County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2008, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 17, 2008, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:31 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 17, 6:31 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 631 PM CDT TUE JUN 17 2008 .UPDATE... HAVE UPDATED PRODUCTS TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 06Z OVER THE ENTIRE CWA. CURRENT CLUSTERS OF THUNDERSTORMS OVER THE WESTERN TEXAS PANHANDLE WERE MOVING SOUTHEASTWARD...WITH THE SOUTHERN MOST STORM BEGINNING TO SAG INTO THE EXTREME NORTHWESTERN ZONES /PARMER AND CASTRO COUNTIES/. EXPECT THIS ACTIVITY TO ORGANIZE INTO A COMPLEX THIS EVENING AND SPREAD SOUTHEAST OVER MUCH OF THE AREA TONIGHT. THE ACTIVITY WILL BRING A LARGE HAIL AND STRONG WIND THREAT WITH IT. HAVE INCREASED POPS OVER THE NORTHWEST AND NORTH-CENTRAL ZONES WHERE CONVECTION APPEARS IMMINENT...WHILE MAINTAINING ALREADY LIKELY POPS OVER MUCH OF THE REMAINDER OF THE AREA. FEW OTHER MINOR CHANGES MADE TO THE GRIDS AS THE OVERALL INTEGRITY OF THE FORECAST IS IN GOOD SHAPE FOR ABOVE OUTLINED EXPECTED EVOLUTION. && .PREV DISCUSSION... /ISSUED 317 PM CDT TUE JUN 17 2008/ SHORT TERM... 19Z SFC ANALYSIS SHOWS OUTFLOW BOUNDARY HAS MOVED INTO ERN NM WITH RELATIVELY COOL BUT HUMID AIR MASS IN ITS WAKE. EVEN WITH VEERING OF THE LOW LEVEL WINDS IT DOES NOT APPEAR THERE WILL BE MUCH LOW LEVEL FOCUS FOR CONVECTION IN THE FCST AREA LATE THIS AFTN/EARLY THIS EVENING UNLESS POSSIBLY ALONG AREA OF DIFFERENTIAL HEATING. CONVECTIVE INITIATION HAS ALREADY OCCURRED ON THE HIGH TERRAIN OF CNTL AND NERN NM AND EXPECT FURTHER DEVELOPMENT EWD INTO THE WRN TEXAS PANHANDLE. IT IS THIS ACTIVITY THAT IS EXPECTED TO MOVE SEWD IN THE NW FLOW ALOFT INTO THE FCST AREA. MODELS IN GOOD AGREEMENT THAT THIS WILL OCCUR AND HAVE RAISED POPS INTO THE LIKELY CATEGORY FOR ALL BUT THE SWRN QUADRANT OF THE FCST AREA. WILL CONTINUE TO HAVE POTENTIAL FOR ISOLATED SUPERCELLS THROUGH MID-EVENING WHEN EVOLUTION INTO MCS IS EXPECTED. FOR WEDNESDAY...NO OBVIOUS LOW LEVEL FOCUS PROGGED IN THE MODELS. BUT THAT COULD GO OUT THE WINDOW DEPENDING UPON RESIDUAL OUTFLOW BOUNDARIES FROM TONIGHTS CONVECTION. EVEN THOUGH MODELS SUGGEST NO PRECIP DURING THE DAY THINK IT PRUDENT TO KEEP SLIGHT CHC POPS GOING UNTIL CONVINCED OTHERWISE. OUTFLOW BOUNDARIES COULD CAUSE HAVOC WITH TEMPS TONIGHT AND WEDNESDAY. WILL TREND TOWARD COOLER SIDE TONIGHT BUT EXPECT BETTER RECOVERY THAN SEEN TODAY FOR THE HIGHS. LONG TERM... UPPER HIGH OVER NORTHERN MEXICO WILL CONTINUE TO MAINTAIN NORTHWEST FLOW OVER THE AREA INTO THIS WEEKEND...AFTER WHICH THE UPPER HIGH MAY MOVE MORE DIRECTLY OVER THE AREA. WHILE THE NORTHWEST FLOW ALOFT CONTINUES...WE SHOULD CONTINUE TO HAVE A POTENTIAL FOR MOSTLY NIGHTTIME THUNDERSTORMS...EVEN THOUGH THAT POTENTIAL SHOULD REMAIN RELATIVELY LOW EACH NIGHT. THE CHANCES ON ANY PARTICULAR DAY ARE LIKELY TO BE INFLUENCED BY THE PREVIOUS NIGHTS STORMS. FOR WEDNESDAY NIGHT...LATEST MODELS SHOW THE SIGNIFICANT RAIN CHANCES WELL NORTHEAST OF OUR FORECAST AREA...HOWEVER PREVIOUS MODELS SHOWED THE POTENTIAL CLOSER TO HOME. AS SUCH...WILL REDUCE CHANCES IN THE FORECAST SOME BUT NOT REMOVE THEM. THURSDAY NIGHT MODELS SHOW MORE ACTIVITY LOCALLY. THEN EXPECT REDUCED CHANCES OVER THE WEEKEND AS THE UPPER HIGH IS FORECAST TO BUILD MORE DIRECTLY OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 94 65 96 66 / 70 20 20 20 40 TULIA 64 92 67 95 68 / 70 20 20 20 40 PLAINVIEW 63 89 68 94 68 / 70 20 20 20 30 LEVELLAND 65 93 68 95 69 / 60 20 20 20 20 LUBBOCK 66 92 70 95 69 / 60 20 20 20 20 DENVER CITY 65 93 68 94 69 / 50 20 20 10 20 BROWNFIELD 65 93 69 95 69 / 50 20 20 20 20 CHILDRESS 68 93 70 98 68 / 60 20 20 20 40 SPUR 64 92 71 99 71 / 60 20 20 20 20 ASPERMONT 68 93 71 100 73 / 60 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, Jun 17, 11:20 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1120 AM CDT TUE JUN 17 2008 TXZ021>044-181630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1120 AM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN NEW MEXICO...THE TEXAS PANHANDLE AND POSSIBLY THE WESTERN SOUTH PLAINS AS AN OUTFLOW BOUNDARY FROM THUNDERSTORMS ACROSS WESTERN OKLAHOMA EARLY TODAY MOVES TO THE WEST TOWARD THE NEW MEXICO STATE LINE. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO EVOLVE INTO SUPERCELLS WITH EVENTUAL ORGANIZATION INTO A COMPLEX OF THUNDERSTORMS LIKELY. STORMS ARE EXPECTED TO MOVE TO THE SOUTHEAST AND SPREAD ACROSS THE SOUTH PLAINS AND ROLLING PLAINS OVERNIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS INITIALLY WITH AN ISOLATED TORNADO A LIMITED POSSIBILITY WITH ANY SUPERCELLS THIS EVENING. THE MAIN THREATS ARE EXPECTED TO EVOLVE TOWARD DAMAGING WINDS AND LOCALLY HEAVY RAINFALL AS THE NIGHT PROGRESSES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND PARTICULARLY DURING THE EVENING AND NIGHTTIME HOURS WEDNESDAY THROUGH FRIDAY. THERE WILL BE A THREAT OF SEVERE WEATHER WITH THESE THUNDERSTORMS...IN PARTICULAR A POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 17, 2:34 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
234 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1016 PM NON-TSTM WND DMG JAYTON 33.25N 100.57W
06/16/2008 KENT TX CO-OP OBSERVER
TIN WRAPPED AROUND TREE...FIRE DEPT. ALSO REPORTED TIN
BLOWN OFF ROOFS
&&
EVENT NUMBER 00122
FBLocal storm report, Jun 17, 2:39 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
239 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND DMG JAYTON 33.25N 100.57W
06/16/2008 KENT TX CO-OP OBSERVER
TIN WRAPPED AROUND TREE...FIRE DEPT. ALSO REPORTED TIN
BLOWN OFF ROOFS
&&
CORRECTED EVENT
EVENT NUMBER 00122
FBSpecial weather statement, Jun 17, 6:09 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 609 PM CDT TUE JUN 17 2008 TXZ021-022-172345- PARMER TX-CASTRO TX- 609 PM CDT TUE JUN 17 2008 ...SEVERE THUNDERSTORM APPROACHING CASTRO AND PARMER COUNTIES... AT 605 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A SEVERE THUNDERSTORM OVER DEAF SMITH COUNTY 10 MILES NORTHWEST OF BLACK...OR ABOUT 11 MILES NORTH OF FRIONA...MOVING SOUTHEAST AT 15 MPH. THIS STORM CONTINUES TO INDICATE THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS AS IT APPROACHES BLACK AND SUMMERFIELD. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 17, 7:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
720 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL FRIONA 34.64N 102.72W
06/17/2008 E2.75 INCH PARMER TX LAW ENFORCEMENT
STEADY GOLFBALL SIZED HAIL WITH STONES UP TO BASEBALL
SIZE MIXED IN
&&
EVENT NUMBER 00123
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:27 PM CDT | Tornado Warning | LUB | Parmer | 48 min |
| Jun 17, 8:08 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 67 min |
| Jun 17, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Parmer | 65 min |
| Jun 17, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 60 min |
| Jun 17, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 67 min |
| Jun 17, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 64 min |
| Jun 17, 10:14 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 31 min |
| Jun 17, 10:45 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 45 min |
| Jun 17, 11:03 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 12 min |
| Jun 17, 11:10 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 55 min |
| Jun 17, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.